Mississippi, 2001Waterspout in Mississippi, August 11, 2001
August 11, 2001 · NWS LIX · 1 event in 1 county or zone
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 11, 1:45 AM CST, 8 hours earlier.
Area forecast discussion, Aug 11, 1:45 AM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
245 AM CDT SAT AUG 11 2001
MODELS SHOW A VORT MAX DROPPING SOUTH TO THE MISSISSIPPI COAST TODAY
WITH ANOTHER ON SUNDAY. PRECIPITABLE WATERS VALUES WILL BE ABOVE 2
INCHES INTO THE BEGINNING OF NEXT WEEK. UPPER LEVEL DIFFLUENCE IS
INDICATED BOTH DAYS. MODELS INDICATED SOME TROP FOLDING ALONG WITH
GOOD UPWARD VERTICAL VELOCITIES TODAY AND SUNDAY. K VALUES REMAIN IN
THE MID 30S THROUGH TUESDAY. THE AVN INDICATES THAT THETA-E VALUES
WILL BE 340 OR HIGHER UP THROUGH 850 MILLIBARS INTO TUESDAY. THE
AIRMASS WILL BE NEAR SATURATED THROUGH THE COLUMN INTO MONDAY.
POTENTIAL EXISTS FOR 1 TO 3 INCHES OF RAIN WITH ISOLATED 4 INCHES
ACROSS THE ENTIRE AREA. FLOW THROUGH THE COLUMN SHOULD REMAIN LIGHT
KEEPING THE RISK OF SEVERE THUNDERSTORMS AT A MINIMUM. GUIDANCE POPS
LOOK REASONABLE. NGM TEMPERATURES GUIDANCE SEEMS TO BE A LITTLE ON
THE HIGH SIDE FOR MAX TEMPERATURES AND WILL ADJUST DOWNWARD
ACCORDINGLY. MODELS INDICATE A WEAK FRONT WILL APPROACH THE AREA
FROM THE NORTH ON MONDAY AND BEGIN TO DISSIPATE. WITH A STAGNANT
ATMOSPHERE OVER THE AREA EXPECT CHANCE OF CONVECTION THROUGH THE END
OF THE OUTLOOK PERIOD. CLOUDINESS AND RAIN COOLED AIR WILL KEEP MAX
TEMPERATURES SLIGHTLY LOWER THAT THE PAST FEW DAYS.
MCB 89/72/88/72 7473
BTR 89/77/88/77 7473
MSY 89/77/89/77 7473
GPT 88/75/88/75 7473
.NEW...NONE
LA...NONE.
MS...NONE.
23
In the hours before
Special weather statement, Aug 11, 6:00 AM CST, 3 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT SAT AUG 11 2001
.SYNOPSIS...
WARM...MOIST UNSTABLE AIR WILL REMAIN OVER THE AREA TODAY AND
TONIGHT. AN UPPER AIR DISTURBANCE WILL DROP SOUTH INTO THE AREA
TODAY AND TONIGHT.
.THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND SPREAD ACROSS THE AREA TODAY BEFORE DECREASING DURING
THE NIGHT TIME HOURS. THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 35 MILES PER
HOUR. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.HEAVY RAIN...
LOCALIZED STREET FLOODING IN URBAN AND LOW LYING AREA CAN BE
EXPECTED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE
FROM THE STRONGER THUNDERSTORMS. EXPECT 1 TO 3 INCHES OF RAINFALL
ACROSS THE AREA TODAY WITH ISOLATED AREA OF 4 INCHES POSSIBLE.
.ACTIONS...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL
NOT BE REQUIRED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Waterspout, Harrison
- When
- August 11, 9:45 AM CST
- Where
- Harrison County, 7 mi S of Gulfport
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 30.416, -89.082 (the zone’s center; the record gives no point)
A waterspout was obseved by park rangers near Ship Island.
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 11, 20013 deaths · 1 event
- Tornado and Lightning Strike in Virginia, August 11, 20011 death · $50,000 · F0 · 2 events
- Lightning Strike in New Jersey, August 11, 20011 death · 1 event
- Flash Flood in District of Columbia, August 11, 20012 injured · $6.0 million · 1 event
- Flash Flood in Pennsylvania, August 11, 2001$10 million · 1 event
- Flash Flooding and Lightning Strikes in Virginia, August 11, 2001$873,000 · 17 events
- Flash Flood in Delaware, August 11 to 12, 2001$1.1 million · 1 event
- Lightning Strike in Tennessee, August 11, 200111 injured · 1 event
- Flash Flooding and Damaging Wind in Maryland, August 11, 20011 injured · $220,000 · 7 events
- Lightning Strike in West Virginia, August 11, 20019 injured · 1 event
- Hail and Damaging Winds in Virginia, August 11, 20011 injured · $100,000 · 1.5 in hail · 7 events
- Lightning Strike in Delaware, August 11, 2001$160,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264099.